Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2011, 11:49 PM EDT for 9 counties in Kentucky. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 11:49 PM EDT (03:49 UTC)
- Expired
- May 26, 2011, 12:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Franklin County, KY, Henry County, KY, Mercer County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:55 PM EDT | TSTM WND GST 60 | 4 Se Shelbyville, KY | POWER OUTAGE ALSO |
| May 26, 12:15 AM EDT | TSTM WND GST 60 | 4 Se Shelbyville, KY | GUSTS TO 60 MPH AT HOOPER STATION ROAD FOUR MILES SOUTHEAST OF SHELBYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:33 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS53 KLMK 260349
SVRLMK
KYC005-073-103-167-179-211-215-229-239-260430-
/O.NEW.KLMK.SV.W.0285.110526T0349Z-110526T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1230 AM EDT
* AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. DAMAGING WINDS WILL ALSO OCCUR WITH THE GUST
FRONT AHEAD OF THE LINE. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLAG FORK TO DUGANSVILLE...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
CLIFTON AND VANARSDELL...
SWITZER AND MUNDYS LANDING...
WALLACE AND FIRMANTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8520 3836 8484 3834 8481 3835 8475
3820 8474 3819 8476 3818 8472 3811 8467
3788 8471 3786 8472 3785 8472 3785 8521
TIME...MOT...LOC 0348Z 271DEG 50KT 3836 8495 3787 8496
WIND...HAIL 60MPH <.50IN
$$
DK1 follow-up statement
962
WWUS53 KLMK 260424
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 AM EDT THU MAY 26 2011
KYC005-073-103-167-179-211-215-229-239-260433-
/O.EXP.KLMK.SV.W.0285.000000T0000Z-110526T0430Z/
HENRY KY-FRANKLIN KY-SHELBY KY-WOODFORD KY-SPENCER KY-ANDERSON KY-
NELSON KY-MERCER KY-WASHINGTON KY-
1224 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...
NORTHERN MERCER...NORTHEASTERN NELSON...ANDERSON...EASTERN SPENCER...
WOODFORD...EASTERN SHELBY...FRANKLIN AND SOUTHEASTERN HENRY COUNTIES
WILL EXPIRE AT 1230 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. A GUST
FRONT AHEAD OF THE STORMS IS PRODUCING WIND GUSTS AROUND 40 MPH.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3838 8520 3836 8484 3834 8481 3835 8475
3820 8474 3819 8476 3818 8472 3811 8467
3788 8471 3786 8472 3785 8472 3785 8521
TIME...MOT...LOC 0423Z 271DEG 50KT 3834 8433 3785 8435
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:10 PM EDT, 39 minutes earlier.
Area forecast discussion, May 25, 11:10 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 PM EDT WED MAY 25 2011 ...MESOSCALE UPDATE... ...INTENSE LINE OF SEVERE THUNDERSTORMS MOVING THROUGH SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY WITH WINDS OF 60-70 MPH... INTENSE LINE OF SEVERE THUNDERSTORMS CONTINUES TO HEAD EAST ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTH-CENTRAL AND SOUTH-CENTRAL KENTUCKY. IT IS BECOMING APPARENT THAT A SIGNIFICANT COLD POOL IS DEVELOPING WHICH IS HELPING GENERATE A GUST FRONT THAT IS SURGING OUT AHEAD OF THE LINE. LATEST SFC ANALYSIS SHOWS A WEAKENING PRESSURE RISE/FALL COUPLET. THIS SEEMS REASONABLE AS THE WIND SPEEDS OF 70+ MPH EARLIER HAVE DECREASED INTO THE 55-65 MPH RANGE. WHILE THE WINDS HAVE DECREASED SOMEWHAT...WE STRONGLY ADVISE NOT TO PLAY DOWN THIS LINE AS 55+ MPH WINDS STILL ARE STILL DESTRUCTIVE AND CAN BRING DOWN TREES AND POWER LINES. THIS LINE IS NOW APPROACHING THE I-65 CORRIDOR...SO THIS AREA WILL BE UNDER THE GUN FOR THE NEXT HOUR OR SO. OUT AHEAD OF THIS LINE...SOME RENEGADE STORMS ARE NOW FIRING ACROSS SOUTHERN HARDIN COUNTY. THESE WILL MOVE NORTHEAST AND WILL BE WATCHED CLOSELY AS THEY ARE DISCRETE AND OUT AHEAD OF THE LINE. ATMOSPHERE AHEAD OF THIS SQUALL LINE REMAINS QUITE UNSTABLE WITH LIS STILL IN THE -3 TO -5 DEG CELSIUS RANGE. CAPE VALUES ARE STILL IN THE 1500-2000 J/KG RANGE WHICH WILL KEEP THIS LINE GOING FOR THE NEXT SEVERAL HOURS. STILL THINK THAT THIS LINE SHOULD BE AFFECTING AREAS ALONG A LINE FROM FRANKFORT TO CAMPBELLSVILLE BY 1215-1230 AM EDT. IT WILL LIKELY BEGIN TO AFFECT THE WESTERN PORTIONS OF THE LEXINGTON METRO AREA BY 100 AM EDT. .SHORT TERM (TONIGHT AND THURSDAY)... ...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA TONIGHT... STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES. FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH THE AFTERNOON HOURS. SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL (TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS. CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE. FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF I-65 THURSDAY AFTERNOON. CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW 70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS DISCUSSION WILL BE NECESSARILY SHORT. ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSTLY HOT AND DRY WEATHER. AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY. && .AVIATION (00Z TAF ISSUANCE)... CONDITIONS THROUGH 26/00Z WILL REMAIN VFR AT THE TAF SITES. SCATTERED CONVECTION TO THE WEST OF KSDF IS EXPECTED TO INCREASE OVER THE NEXT FEW HOURS AS DISCRETE STORMS FIRE AHEAD OF THE MAIN SQUALL LINE WHICH IS APPROACHING NOW APPROACHING KPAH. FOR THIS REASON...WILL INSERT VCTS IN AT KSDF AND KBWG AT THE BEGINNING OF THE TAF PERIOD. BASED ON RADAR ESTIMATE/MOTION...BELIEVE THAT STORMS WILL BEGIN TO IMPACT KBWG AND KSDF BY 26/02Z. WILL CARRY A TEMPO GROUP FOR NOW FROM 26/02-05Z WITH HEAVY THUNDERSTORMS AND HIGH WINDS. LINE SHOULD BE EAST OF KSDF AND KBWG BY 26/05Z OR SO. FURTHER EAST AT KLEX...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE EVENING HOURS. WINDS WILL BE BRISK OUT OF THE SOUTHWEST AT 12-15KT WITH GUSTS UP TO 25KTS. STORMS SHOULD APPROACH KLEX BY 26/03-04Z SO WE'LL START A VCTS GROUP BY 26/03Z OR SO. BEST CHANCE OF STORMS IN THE KLEX TERMINAL WILL BE BETWEEN 26/04-08Z. HERE WILL ALSO CARRY HEAVY THUNDERSTORMS AND WIND HERE. CONVECTION SHOULD BE EAST OF KLEX BY 26/09Z. WILL CONTINUE TO MONITOR THE TAF FORECAST THIS EVENING AND ONCE STORMS GET CLOSER WILL ATTEMPT TO FURTHER REFINE THE TAFS AS NEEDED. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....AL LONG TERM......13 AVIATION.......MJ
Hazardous weather outlook, May 25, 9:50 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 950 PM EDT WED MAY 25 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 950 PM EDT WED MAY 25 2011 /850 PM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT. AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. WIND GUSTS WITHIN THE LINE OF STORMS WILL LIKELY EXCEED 70 MPH. IN ADDITION...LARGE HAIL AND SCATTERED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE. THIS SQUALL LINE WILL ENTER THE WESTERN PORTION OF THE OUTLOOK AREA BY 10 PM EDT AND REACH THE I-65 CORRIDOR BY 11 TO 1130 PM EDT. IT IS EXPECTED TO REACH THE FRANKFORT AND LEXINGTON AREAS BETWEEN 1230 AND 130 AM EDT. SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM. HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE 90S...AND ON TUESDAY MAY SURPASS 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY. MJ/AL/13
In the hours before
Local storm report, May 25, 10:58 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ENGLISH 38.33N 86.46W
05/25/2011 CRAWFORD IN TRAINED SPOTTER
ROOF OFF OF A SMALL BUILDING
&&
EVENT NUMBER LMK1100814
RLLocal storm report, May 25, 10:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ENGLISH 38.33N 86.46W
05/25/2011 CRAWFORD IN TRAINED SPOTTER
SCATTERED POWER OUTAGES AND TREE DAMAGE ACROSS CRAWFORD
COUNTY
&&
EVENT NUMBER LMK1100815
RLLocal storm report, May 25, 11:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST HARDINSBURG 37.78N 86.45W
05/25/2011 M58 MPH BRECKINRIDGE KY MESONET
&&
EVENT NUMBER LMK1100816
RLLocal storm report, May 25, 11:13 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG BRISTOW 38.13N 86.72W
05/25/2011 PERRY IN TRAINED SPOTTER
TREES DOWN...SOME DAMAGE TO HOMES INCLUDING SIDING
BLOWN OFF HOMES
&&
EVENT NUMBER LMK1100817
RLLocal storm report, May 25, 11:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST ANCHORAGE 38.27N 85.54W
05/25/2011 E65 MPH JEFFERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100818
RLSpecial weather statement, May 25, 11:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EDT WED MAY 25 2011
KYZ024-026>028-045-053-061-063-260415-
BRECKINRIDGE-BUTLER-GRAYSON-HARDIN-HART-LARUE-NELSON-OHIO-
1146 PM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 1141 PM EDT/1041 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BARDSTOWN TO 9 MILES SOUTHEAST OF LEITCHFIELD...AND MOVING
EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
HODGENVILLE...
ELIZABETHTOWN...
BARDSTOWN...
TONIEVILLE AND SPIKE...
SAMUELS FIELD AIRPORT AND WITHROW...
EAST BARDSTOWN AND UPTON...
TANNER AND MATHERS MILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8663 3780 8620 3783 8575 3782 8575
3782 8570 3783 8567 3785 8529 3780 8532
3775 8539 3774 8538 3743 8574 3729 8689
TIME...MOT...LOC 0345Z 266DEG 28KT 3784 8556 3739 8614
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:52 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 38 min |
| May 25, 9:58 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 47 min |
| May 25, 10:34 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 41 min |
| May 25, 10:37 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Ohio | 38 min |
| May 25, 11:01 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 29 min |
| May 25, 11:09 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 36 min |
| May 25, 11:15 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more | 45 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more | 26 min |
| May 25, 11:29 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 46 min |
| May 25, 11:38 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 37 min |
| May 25, 11:44 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 31 min |
| May 25, 11:46 PM EDT | Special Weather Statement | LMK | Grayson, Hardin, Larue, Nelson | 29 min |
| May 25, 11:54 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 36 min |
| May 26, 12:00 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 45 min |
| May 26, 12:18 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more | 27 min |
| May 26, 12:44 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Larue, Metcalfe | 31 min |
| May 26, 12:55 AM EDT | Special Weather Statement | LMK | Monroe | 35 min |
| May 26, 1:02 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Larue, Marion, Metcalfe, Nelson and 2 more | 28 min |
| May 26, 1:04 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more | 56 min |
| May 26, 1:22 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Marion, Mercer and 2 more | 23 min |
| May 26, 1:44 AM EDT | Special Weather Statement | LMK | Adair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more | 61 min |
| May 26, 1:58 AM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more | 47 min |
| May 26, 2:08 AM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| May 26, 12:34 PM EDT | Special Weather Statement | LMK | Trimble | 26 min |
| May 26, 1:26 PM EDT | Special Weather Statement | LMK | Henry, Shelby | 34 min |
| May 26, 2:40 PM EDT | Special Weather Statement | LMK | Franklin | 50 min |
| May 26, 3:06 PM EDT | Special Weather Statement | LMK | Cumberland, Monroe | 39 min |
| May 26, 3:09 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 51 min |
| May 26, 3:29 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 46 min |
| May 26, 3:49 PM EDT | Special Weather Statement | LMK | Scott | 41 min |
| May 26, 4:09 PM EDT | Special Weather Statement | LMK | Harrison | 51 min |
| May 26, 4:11 PM EDT | Special Weather Statement | LMK | Casey | 49 min |
| May 26, 4:19 PM EDT | Special Weather Statement | LMK | Clinton | 26 min |
| May 26, 4:20 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 40 min |
| May 26, 4:22 PM EDT | Special Weather Statement | LMK | Nicholas | 38 min |
| May 26, 5:01 PM EDT | Special Weather Statement | LMK | Clark, Garrard, Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.